MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 28MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CX0202
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent assist embolization, a 4.5mmx28mm enterprise with no distal tip intracranial neurovascular stent (enc452800, 6610132) became impeded proximal of the prowler select plus microcatheter (606s255x, 30679785).It could not be advanced anymore.The physician attempted to retract the stent, but it was found to be released in microcatheter.The physician removed the stent with the microcatheter together, then switched to a new stent and microcatheter to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00207.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist embolization, a 4.5mmx28mm enterprise with no distal tip intracranial neurovascular stent (enc452800, 6610132) became impeded proximal of the prowler select plus microcatheter (606s255x, 30679785).It could not be advanced anymore.The physician attempted to retract the stent, but it was found to be released in microcatheter.The physician removed the stent with the microcatheter together, then switched to a new stent and microcatheter to complete the surgery.There was no patient injury report.No additional information is available.The device was discarded; therefore, no further investigation can be performed.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6610132.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Impeded in microcatheter and premature deployment in microcatheter are known potential complications associated with the use of the enterprise vascular reconstruction device.The instructions for use (ifu) instructs to advance the delivery wire to transfer the stent from the introducer into the infusion catheter.Warns that the delivery wire should not be torqued to gain access into the aneurysm.Continue advancing the delivery wire into the infusion catheter until the distal edge of the delivery wire reference marker (150 cm from the delivery wire distal tip) enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Note: fluoroscopy may be used up to this point at the physician¿s discretion.Warns to not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.The ifu also contains several cautions relating to deployment difficulties, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint devices, however, it is possible that clinical and procedural factors, including device manipulation and vessel characteristics, may have contributed to the reported failures.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with device analysis: as reported by the field, during a stent assist embolization, a 4.5mmx28mm enterprise with no distal tip intracranial neurovascular stent (enc452800, 6610132) became impeded proximal of the prowler select plus microcatheter (606s255x, 30679785).It could not be advanced anymore.The physician attempted to retract the stent, but it was found to be released in microcatheter.The physician removed the stent with the microcatheter together, then switched to a new stent and microcatheter to complete the surgery.There was no patient injury report.No additional information is available.The device was returned to cerenovus for further evaluation.A non-sterile eu ent4.5mmd 28mml with no distal tip was received contained in the decontamination pouch.Upon arrival, it was noticed that only the stent component was returned, and no apparent damage was observed on it.Delivery wire and introducer components were not returned for analysis.Under magnification, the stent component was noted to be in good normal conditions without structural damages (i.E., no broken struts, no deformations, no bents).The stent was observed to be fully opened with both ends flared.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6610132.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Impeded in microcatheter and premature deployment in microcatheter are known potential complications associated with the use of the enterprise vascular reconstruction device.Customer complaint regarding the stent being impeded inside the microcatheter could not be evaluated.Additionally, no evidence was observed on the stent component returned that may have contributed to the observed failure mode.Due to the stent was received already detached from the unit, the customer complaint regarding premature detachment was confirmed, however, the exact time when this condition occurred could not be conclusively determined.With the limited information available, assignment of a root cause is not possible, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A device history record evaluation was performed and it indicated this product was final inspection tested and was determined to be acceptable.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 28MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13860092
Report Number3008114965-2022-00206
Device Sequence Number4692928
Product Code NJE
UDI-Device Identifier10878528008894
UDI-Public10878528008894
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model Number641CX0202
Device Catalogue NumberENC452800
Device Lot Number6610132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/13/2022
06/28/2022
07/14/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/16/2022
07/13/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Patient SexUnknown